MAUDE Adverse Event Report: AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS

AESCULAP AG LIGATING CLIPS M/L 12/BOX; LIGATION / VESSEL CLIPS
Model Number PL569T
Medical Device Problem Code Failure to Eject (4010)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a ligating clips m/l 12/box (part # pl569t) was used during an unknown procedure performed on (b)(6) 2021.According to the complainant, during the procedure, the clips fell in situ.Reportedlym, after the third or fourth clip had been placed, the complete magazine suddenly detached into the abdominal cavity and had to be retrieved.The complaint device was returned to the manufacturer for evaluation.Although requested, additional information has not been made available.The adverse event is filed under aag reference (b)(4).Involved components: pl510r - handle f/pl506r & pl508r - lot unknown.Pl536r - shaft compl.D:10mm l:370mm - lot 62424289.
 
Additional Manufacturer Narrative
Investigation results: visual investigation: investigation was carried out visually and microscopically.Visually, no deviation can be found at the components of the applier.The distal end of the cartridge is broken off, the sliding sheet is bent.Only one clip remained in the cartridge.A functional test was carried out successfully.The measurement of the jaws dimensions showed that they were no longer according the specification.These deviations were most likely caused by an overload situation, probably bending, during handling or reprocessing due to this deviations, a proper function auf the applier can not be guaranteed at all times.Batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.The review of risk assessment revealed that the overall risk level (severity 3(5) x probability of occurrence 3(5)) according to din en iso 14971 is still acceptable.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.It is assumed that the failure occured due to an overload situation which caused the breakage of the jaw.Based upon the investigations results a capa is not necessary.

Brand Name
LIGATING CLIPS M/L 12/BOX
Common Device Name
LIGATION / VESSEL CLIPS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11720789
Report Number9610612-2021-00334
Device Sequence Number11817116
Product Code FZP
UDI-Device Identifier04038653341375
UDI-Public4038653341375
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K962493
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPL569T
Device Catalogue NumberPL569T
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/13/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer07/14/2021
Initial Report FDA Received Date04/23/2021
Supplement Report FDA Received Date08/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PL510R - LOT UNKNOWN; PL536R - LOT 62424289
Outcome Attributed to Adverse Event Required Intervention;